Avatar universal
Eye ache
Has anyone experienced a dull ache behind their eye /or eyes with being Hypothyroid or having Hashimoto?  It just comes and goes, it's not constant. Went to the eye doctor and he seen some swelling,  but nothing major.  I'm just wondering if my meds need adjusting.
Cancel
9 Answers
Page 1 of 1
865758 tn?1285956504
I have recently been diagnosed with Hashi's with antibody levels greater than 1000 and I too have the same problem.  The ache/pain is behind both eyes and comes and goes as well.  I also have visual problems with it too.  I just feel like I can't focus very well.  My endo just increased my meds from 25mcg of generic brand to 50mcg of brand name Synthroid.  I hope this will help as the eye pain is just one of the MANY problems I am experiencing.  I did read on several sites that eye pain and swelling is very common in Hashi's and should hopefully resolve on the right dose of mediction.  What dose are you on and what are your current levels?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was taking 37.5 of synthyroid for about 5 weeks and then the eye aches started, so then I started taking one full .50 one day and .25 the next alternating them.  Which has helped some, but I've noticed my hair doesn't feel right either (kinda feels like straw) so I think I might just start taking .50 everyday and see how that goes.  My TSH has been in the high end around 2.3 so I have room to adjust. I go back to see the dr. in June, but I think I'm going to give her a call and see if I can have my blood tested again.  Are you experiencing joint pain?  I've read on here if your low in Vit D that can be a reason for the pain.  It would be nice to just get balanced and beable to stay that way for like 20 years LOL.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
865758 tn?1285956504
Have you been diagnosed with Hashi's?  As far as the hair mine is the same way very dry!  Also joint pain is something I am batteling as well.  I once told my doctor I know I must be dying of cancer because it is not possible to hurt in so many places all at the same time!  My muscles in my legs are very sore and weak.  As far as the joints; my hips hurt, my back and my two index fingers are so swollen and sore it looks like I have rheumatoid arthritis.  Muscle and joint pain are also common in Hashi's so I never thought to have my Viatmin D level checked.  I do take a supplement which contains Magnesium, Calcium, Vitamin D and Zinc which helps a little.  I noticed if I take it before bed I actually sleep a few hours instead of staring at the ceiling all night like I did before.  Unfortunately I am still at the stage with Hashi's that I am currently cycling through the hyper and hypo symptoms so I feel like I am going crazy!  I have 4 children and am having a really hard time with all of this, I just can't believe your thyroid can affect soooooooo many things!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
when my tsh was high, i had frequent headaches/migraines.  they always started behind my eyes and then turned into full blown migraines.  i don't get them as much now...maybe twice a month.  

if you feel there's something wrong, keep asking the docs about it.  have you had an mri?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, I'm hypo for 22 years and just two years ago began having dull eye ache / swelling / changes fluctuating, sometimes one eye sometimes the other.   I thought this meant that my Synthroid was too strong so I cut back.  Bad idea.  Fluctuations in TSH can cause eye problems (if present) to get worse.  I have symptoms of thyroid eye disease, though I'm hypo (not hyper).   I am getting it checked out.  

Best advice I've heard is to keep your TSH as stable and normal as you can.  Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Maybe that's my problem, I haven't been  real consistant with my meds.  I'm in between .25 and .50 so breaking them is not real exact everytime.  I think I'll ask my doctor if I can try just staying on .50.  I first tried the .50 when I was first diagnosed and it was too much, but that was 6 months ago and since I have been increasing it slowly. I was thinking I am too low and that is why my eyes are acting up, but I really don't know.

To:
Mtkst13 -  I haven't had an mri, but if this continues I might ask for one.  The last thing I want is eye problems!

Thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i would get your tsh, ft3, ft4 checked.  if they suggest hypo still, get your levels under control and see how the headaches respond.  if your levels are normal, i'd go to the eye doctor to make sure your vision isn't changing.  it could be something as simple as that.  the ophthalmologist can proceed as he/she feels is necessary.  the headaches could also be migraines.

my first approach would be to get your thyroid hormones checked.  my guess is that you're still slightly hypo.

by the way....i would definitely ask your doctor about getting a different prescription.  it's never good to have to break your pills on a continual basis.  the only time i've ever broken pills is to taper off of something or to gradually increase my dose, and it's usually only done for a week or so.  you need something more consistent and accurate.  that's pretty crazy.  did an endocrinologist prescribe that?  a primary care doc?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am going Wed. for new labs, so maybe I can get closer to feeling balanced.  I'll post when I get them.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
581310 tn?1253033150
Hi, When I got diagnosed with Hashi's it was because I was having really bad eye pain and migraines. I had cat scans, MRI's , Physical therapy you name it I tried it. I have been on Armour for 8 months now and I can finally say my headaches and eye pain are pretty much gone now. It took a while but I think I am pretty close to my optimal dose. I think once you get on the correct dose of your medication these syptoms of the eye pain will go away and you will feel better. I have to say I feel like myself again before all of this started. Hope this helps.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources